Bilateral patellar tendon rupture secondary to repeated local steroid injections

Clark, Stephen, Jones, M. W., Choudhury, R. R. and Smith, E. (1995) Bilateral patellar tendon rupture secondary to repeated local steroid injections. Journal of Accident and Emergency Medicine, 12 (4). pp. 300-301. ISSN 1472-0205

Full text not available from this repository. (Request a copy)
Official URL: http://dx.doi.org/10.1136/emj.12.4.300

Abstract

A case is reported of bilateral patellar tendon rupture in a fit man after a fall. He had a history of repeated local steroid injections into both tendons and histology confirmed steroid-induced changes. The history of repeated local steroid administration has to be implicated as the cause of this extremely rare injury in this patient, which can also be associated with hyperparathyroidism, systemic lupus erythematosus, diabetes and rheumatoid arthritis. All doctors performing repeated local steroid injections into the patellar tendon should be aware of the possible dangers of inducing tendon rupture and should ensure that the steroids are not delivered into its substance.

Item Type: Article
Subjects: B100 Anatomy, Physiology and Pathology
Department: Faculties > Health and Life Sciences > Applied Sciences
Depositing User: Becky Skoyles
Date Deposited: 22 Apr 2015 08:06
Last Modified: 24 Oct 2017 11:28
URI: http://nrl.northumbria.ac.uk/id/eprint/22180

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence